I think I started Cymbalta in 2013, 60mg daily. I tried to come off around the end of 2016 and despite what I thought was a reasonable taper (2-3 months) I had one of the worst periods of my life, couldn't concentrate, extreme irritability and anxiety, brain zaps, insominia. Ended up losing my job, and I have no doubt this was a factor. Given that train wreck I went back on in early 2017, but to a 30mg/60mg alternating plan.
I'm a younigsh guy (almost 30 now) and the sexual dysfunction was causing me headaches, very long time to orgasm, loss of libido. When things were more settled (including in my personal life, part of the reason I initially started meds - parent's divorce, bad breakup at same time) I once again looked to get off. I talked to my GP and came up with a plan to taper again. This time I used another more natural mood supplement (Valdoxan) to help. This time not as disastrous. Still a difficult process and suffered irritability and brain-zaps. Found panadol quite helpful for the headaches.
I'm now 2 months since my last Cymbalta capsule. The brain zaps have stopped. However, I still feel like I'm pushing through pain even if I don't have acute symptoms. Still quite irritable. Have had some weird acne on my chest/neck - not sure if related to the withdrawal or separate.
More recently, I've been dating a new girl. I'd noticed my libido hadn't bounced back since stopping Cymbalta. If anything things are worse in that department, my libido is at rock bottom and my genitals don't feel responsive as they should. I'm terrified as a young man if my sex drive gets taken away from me. I've done some reading around and there's some pretty horrific stories about loss of libido continuing for years after coming of SSRIs/SNRIs. I'm praying it's a temporary thing as it's still relatively early days after being on this medication for 5 years. Nonetheless, I'm scared.
If anyone has any positive news stories in this regard I'd be very happy to hear them,